MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION PRE-LOADED WITH ACROBAT 2 WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY FUSION PRE-LOADED WITH ACROBAT 2 WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G57301
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k172288.The investigation is on-going.A follow-up emdr will be provided upon completion.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used a cook fusion® pre-loaded with acrobat 2 wire guide.The wire in the sphincterotome fractured at the proximal end and when removed, the wire had completely detached.The user stated that "proximal 5cm of wire" remained in the patient; however, the total length of the cutting wire is approximately 2.5 cm.A section of the device remained inside the patient¿s body.No information was provided as to how or if the cutting wire was retrieved.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Section g.Pma/510(k) # k172288.Investigation evaluation: our laboratory evaluation of the returned device said to be involved confirmed the report.A visual examination of the distal end of the returned device showed that the cutting wire had separated from the catheter at the distal end.A portion of the cutting wire measuring approximately 19 mm and the anchor measuring 5 mm had detached and was not included in the return.The catheter shows no kinks/bends.The distal tip of the catheter was slightly damaged and rough, and the device was returned with the wire guide lumen utilized fully.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for the reported observation could not be determined because the condition of the product said to be involved prohibited a complete evaluation.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.A broken cutting wire can occur if the tip of the device is over flexed.The instructions for use caution the user: "do not over flex or bow tip beyond 90 degrees, as this may damage or cause cutting wire to break." cutting wire breakage can occur if the handle is manipulated with the catheter in a coiled position or with the precurved stylet inside the cannulating tip.The instructions for use advise the user to: ¿upon removing the device from the package, uncoil and straighten sphincterotome." the user is then instructed to: ¿carefully remove the precurved stylet wire from the cannulating tip." the instructions for use contain the following comment: "note: do not exercise handle while the device is coiled or precurved stylet is in place, as this may cause damage to the sphincterotome and render it inoperable." cutting wire breakage can also occur if the cutting wire makes contact with the endoscope when electrosurgical current is applied to perform the sphincterotomy.The instructions for use caution the user: "when applying current, ensure cutting wire is completely out of endoscope." the instructions caution the user: ¿contact of cutting wire with endoscope may cause grounding, which can result in patient injury, operator injury, a broken cutting wire and/or damage to endoscope." if the elevator of the endoscope remains in the closed/up position when retraction of the sphincterotome is attempted and additional pressure is applied, this could contribute to cutting wire breakage.The instructions for use caution the user: "elevator should remain open/down when advancing or retracting sphincterotome." this activity will aid in device preservation.Prior to distribution, all fusion® pre-loaded with acrobat 2 wire guide are subjected to a visual inspection and functional test to ensure device integrity.The functional test includes bowing the sphincterotome to ensure the distal end responds to handle manipulation.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
FUSION PRE-LOADED WITH ACROBAT 2 WIRE GUIDE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key12506927
Report Number1037905-2021-00515
Device Sequence Number16913744
Product Code KNS
UDI-Device Identifier10827002573014
UDI-Public(01)10827002573014(17)231214(10)W4416446
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2023
Device Model NumberG57301
Device Catalogue NumberFS-OMNI-AWG2-35-205
Device Lot NumberW4416446
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2021
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date09/21/2021
Supplement Report FDA Received Date10/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE, UNKNOWN MAKE OR MODEL.